Dr. BCW, Dr. Curry-Winchell’s, health series Beyond Clinical Walls, talks about concerns with talking Too Much Ibuprofen.
Have you ever wondered, How much is too much Ibuprofen? Well in this episode of Beyond Clinical Walls, Dr. BCW talks about that very subject. There can be serious health implication not only from taking too much Ibuprofen all at once but also with taking Ibuprofen for too long a period of time. It is always important to talk with your healthcare provider when taking medications, as even over the counter medications can have serious impacts on some people. For more information on the proper dosing for Ibuprofen check out this Beyond Clinical Walls episode for more information.
Remember, to subscribe to Beyond Clinical Walls. It really helps the channel and it helps Dr. BCW continue to provide helpful informations on health topics, health literacy and health inequity . Thank you so much for your support – Dr. Curry-Winchell
Motrin, Midol, Advil, and Addaprin—these are all brand names of the nonsteroidal anti-inflammatory drug (NSAID) ibuprofen, and many of us keep a bottle or two of this medicine in the bathroom cabinet in case of headaches, cramps, or other minor discomforts. In addition to the over-the-counter (OTC) version that can be grabbed off the shelf, prescription ibuprofen was also the 38th most prescribed drug in the U.S. as of 2020, so a lot of us are taking it. But just because it’s popular and easy to obtain, does that mean it’s safe to take every day? We asked a doctor. Read on to see what might happen to your body if you take this drug every day for a month or more.
Bayo Curry-Winchell, MD, Urgent Care Medical Director and Physician at Carbon Health and Saint Mary’s Hospital, shared with Best Life, “As an urgent care and family medicine physician, I often recommend a short course of ibuprofen to my patients because it can help alleviate symptoms such as fever, headache, and/or body aches. However, taking the drug for a prolonged time can cause you to develop serious complications.” One of those is tinnitus, or ringing in the ear. Curry-Winchell says tinnitus can be brought about “by ibuprofen reducing the amount of blood that flows to the inner ear.”
See what else Dr. BCW, Dr. Curry-Winchell, has to share as she answers this question for BestLife. It is an important topic, so please review.